Recently I had some blood work done and my B12 and Folic acid levels were low, aka why i've been exhausted and anxious and recently, an insomniac. So I took a trip to the vitamin shop and purchased the "best" B12 vitamin 500mcg Oral vegetarian tablets from Solgar, which are apparently allergen free. Well.... I'm allergic to trees and grass, little did I know Microcrystalline cellulose a main ingredient in the vitamin is derived from wood. I've had asthma since taking them and just now made the connection. Anyone know when it'll be out of my system and the asthma will end. I'm also getting immunotherapy shots and the pollen count is high? Should I tell my doc.? I feel so dumb and wheezy.
Yes you need to tell your doctor, you will not be allowed to have your immunotherapy shot if you are currently wheezing - it greatly increases your chance of having a severe reaction.
It may take a couple of weeks for your system to settle back down. Depending where you are in your allergy shot dosage - it may have made you hypersensitive for the time being and hence why you reacted to a very small amount of allergen in the vitamins (or the vitamins and asthma may just be a consequence).
You should be able to have vitamin B12 shots from your doctor that may be less of a risk for you than taking vitamins.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.